Skip to content
about X-Stop Device
avatar
aguidette posted:
Anyone have the X-Stop device put in their back? I had this device put in L4 and L5 four years ago..I really don't think I even needed to have this procedure done, but it is done, I have been having chronic constipation ever since. I cant seem to get answers about this problem. always told by my surgeon Nothing could have happen during this procedure because it was non invasive blah blah, or my primary doctor "your just getting old and these things happen" I truly feel that this happen as a result of the X-Stop Device gut level feeling, I have to take laxatives every night to have a movement. anyone have this device and what kind of results are you having? I need help, no one seems to listen to me about this problem , I never had constipation in my life, well out of the normal once in awhile..I am stressed out over this..help
Reply
 
avatar
bj1208 responded:
Hi AGUIDETTE - welcome to the support group -

I have seen where some new members have asked questions in regards to having this procedure but have never seen any posts regarding constipation problems.

what I do know about this procedure is it is used to help those that have spinal stenosis (narrowing of the boney canal which can cause crowding of nerve roots). they insert it through the back.

are you taking any types of medications? pain meds can cause severe constipation as other medications can cause it too.

let us know a little more~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
aguidette replied to bj1208's response:
Good Morning, Thanks so much for answering me, the reason I am confused is I had been taking the same medication for two years before and had no problem, then I have the surgery and a few months later the constipation begins..Yes I am taking pain medication, but like I said I was taking the same meds before..so wondering..I know that pain meds plus others I am taking can cause constipation , Do you think that it can be an accumulation thing with the medication that it could be okay for years and then all of a sudden cause the constipation ..just makes life hard when you have to worry about this problem of taking laxatives you never know when or where they are going to work..I am afraid to travel or leave town ..
 
avatar
bj1208 replied to aguidette's response:
Hi again -

You may want to re-discuss this with your primary care doc -

yes pain meds and others will cause the constipation and it could be that it's just a build up happening.

instead of using laxatives try using stool softener that has a mild laxative in it. Or try using Miralax (stores will have their brand which is cheaper). there is also Metamucil, among other things. using laxatives is harsh as those should only be used once in a while. here is a website from Mayo Clinic regarding over the counter laxatives and what they say are safer ones etc.

http://www.mayoclinic.com/health/laxatives/HQ00088

I use a store generic stool softener with a mild laxative as I am on some heavy narcotics so I take them morning and nite to help.

Hope this helps~~take care~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~


Helpful Tips

Spinal fusion
I had lumbar fusion at L 4-5, L5-S1 19 years ago with limited success. I have been disabled because of pain, but I still consider the ... More
Was this Helpful?
0 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center